Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 2, NWS La Crosse, WI

March 13, 2008Clayton County, Iowa

NWS La Crosse, WI issued this river flood warning at Mar 13, 2008, 9:39 PM CDT for Clayton County, Iowa. It took effect at Mar 15, 2008, 3:26 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 13, 2008, 9:39 PM CDT (02:39 UTC)
In effect from
Mar 15, 2008, 3:26 AM CDT
Expired
Mar 14, 2008, 8:05 PM CDT
In force
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Clayton County, IA

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 16.09 ft at Mar 15, 2008, 2:00 PM CDT.

actionminormoderate10152003/1403/1503/16
Action stage
14 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 140239
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
939 PM CDT THU MAR 13 2008

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  TURKEY RIVER AT ELKADER AFFECTING CLAYTON COUNTY

  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY

...MINOR FLOODING IS FORECAST...


.RECENT SNOWMELT ACROSS THE AREA WILL CAUSE SOME RIVER LEVELS TO RISE
ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 
|

IAC043-141239-
/O.NEW.KARX.FL.W.0001.080315T0045Z-080316T2100Z/
/EKDI4.1.ER.080315T0045Z.080315T1200Z.080316T0900Z.NO/
939 PM CDT THU MAR 13 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURKEY RIVER AT ELKADER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM THURSDAY THE STAGE WAS 6.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO CREST NEAR 13.1 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. 

$$

IAC043-141239-
/O.NEW.KARX.FL.W.0002.080315T1612Z-080316T1800Z/
/GRBI4.1.ER.080315T1612Z.080316T0000Z.080316T0600Z.NO/
939 PM CDT THU MAR 13 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9 PM THURSDAY THE STAGE WAS 9.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND 
  CONTINUE TO CREST NEAR 17.4 FEET BY SATURDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY JUST AFTER MIDNIGHT.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$

ADAMS
3 follow-up statements
000 
WGUS83 KARX 140940
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
440 AM CDT FRI MAR 14 2008

...THE FLOOD WARNING CONTINUES FOR...

  TURKEY RIVER AT ELKADER AFFECTING CLAYTON COUNTY 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS FORECAST...

RUNOFF FROM MELTING SNOW IS EXPECTED TO CAUSE RIVER LEVELS TO RISE. 
THE POTENTIAL EXISTS FOR SIGNIFICANT RISES...WHICH MAY CAUSE FLOODING
IF CONDITIONS COME TOGETHER AS EXPECTED.

SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 
|

IAC043-141940-
/O.CON.KARX.FL.W.0001.080315T0045Z-080316T2100Z/
/EKDI4.1.ER.080315T0045Z.080315T1200Z.080316T0900Z.NO/
440 AM CDT FRI MAR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 AM FRIDAY THE STAGE WAS 8.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  CREST NEAR 13.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY EARLY SUNDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. 

$$

IAC043-141939-
/O.CON.KARX.FL.W.0002.080315T1612Z-080316T1800Z/
/GRBI4.1.ER.080315T1612Z.080316T0000Z.080316T0600Z.NO/
440 AM CDT FRI MAR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4 AM FRIDAY THE STAGE WAS 10.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TOMORROW MORNING AND 
  CONTINUE TO CREST NEAR 17.4 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY JUST AFTER MIDNIGHT.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 141544
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
1044 AM CDT FRI MAR 14 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  TURKEY RIVER AT ELKADER AFFECTING CLAYTON COUNTY 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS FORECAST...


.RUNOFF FROM MELTING SNOW IS EXPECTED TO CAUSE RIVER LEVELS TO RISE. 
THE POTENTIAL EXISTS FOR SIGNIFICANT RISES...WHICH MAY CAUSE FLOODING
IF CONDITIONS COME TOGETHER AS EXPECTED.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 
|

IAC043-150144-
/O.EXT.KARX.FL.W.0001.080314T2212Z-080317T0234Z/
/EKDI4.1.SM.080314T2212Z.080315T1800Z.080316T1434Z.NO/
1044 AM CDT FRI MAR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10 AM FRIDAY THE STAGE WAS 10.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CREST NEAR 13.8 FEET BY EARLY TOMORROW AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. 

$$

IAC043-150144-
/O.EXT.KARX.FL.W.0002.080315T0826Z-080317T0651Z/
/GRBI4.1.SM.080315T0826Z.080316T0000Z.080316T1851Z.NO/
1044 AM CDT FRI MAR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10 AM FRIDAY THE STAGE WAS 13.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CREST NEAR 19 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON.
* AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES 
  INUNDATED. 
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 150105
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
805 PM CDT FRI MAR 14 2008

...THE FLOOD WARNING IS CANCELLED FOR...
 
  TURKEY RIVER AT ELKADER AFFECTING CLAYTON COUNTY
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY

.RUNOFF FROM MELTING SNOW HAS SLOWED DUE TO THE COOLER TEMPERATURES
AND RIVER LEVELS ARE NO LONGER EXPECTED TO REACH FLOOD
STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED.

THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS 
LISTED ABOVE.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 
|

IAC043-150135-
/O.CAN.KARX.FL.W.0001.000000T0000Z-080317T0234Z/
/EKDI4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
805 PM CDT FRI MAR 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY RIVER AT ELKADER.
* AT 07PM FRIDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 

$$

IAC043-150135-
/O.CAN.KARX.FL.W.0002.000000T0000Z-080317T0651Z/
/GRBI4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
805 PM CDT FRI MAR 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY RIVER AT GARBER.
* AT 07PM FRIDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 17.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 13, 2:25 PM CDT, 7 hours 14 minutes earlier.

Area forecast discussion, Mar 13, 2:25 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRRECTED TO INCLUDED EXTENDED DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
225 PM CDT THU MAR 13 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

MAIN CONCERN WILL BE DEALING WITH MID-LEVEL SHORTWAVE TROUGH/COLD
FRONT AND THEIR AFFECT ON THE AREA WITH PRECIPITATION CHANCES LATE
TONIGHT THROUGH FRIDAY.

DATA ANALYSIS THIS AFTERNOON HAD 993MB LOW PRESSURE OVER SOUTHWEST
ONTARIO CANADA WITH THE OCCLUSION/COLD FRONT EXTENDING SOUTHEAST
THROUGH UPPER/LOWER MI. MEANWHILE...SECONDARY COLD FRONT EXTENDED
FROM THE LOW THROUGH NORTHERN MN INTO NORTHERN SD. FORECAST AREA WAS
PRESENTLY UNDER INFLUENCE OF DEFAULT RIDGE OF HIGH PRESSURE
EXTENDING FROM SOUTHERN IL THROUGH WESTERN IA INTO MN. AS A
RESULT...SKIES WERE MOSTLY SUNNY ACROSS THE REGION WITH TEMPERATURES
RANGING FROM THE UPPER 30S ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA...TO NEAR 50 DEGREES ACROSS THE SOUTH. OTHERWISE...LOOKING
UPSTREAM ON SATELLITE WATER VAPOR IMAGERY...A MID-LEVEL SHORTWAVE
WITH DARKENING WAS NOTED FROM SOUTHERN SASKATCHEWAN INTO EASTERN MT.
THIS WAVE WILL HAVE AN AFFECT ON THE AREA WITH PRECIPITATION CHANCES
LATE TONIGHT THROUGH FRIDAY.

13.12Z GFS AND NAM INITIALIZED VERY WELL THIS MORNING AND REMAIN IN
GOOD AGREEMENT THROUGH THE SHORT TERM.

FOR TONIGHT...AFOREMENTIONED SECONDARY COLD FRONT ACROSS NORTHERN MN
WILL CONTINUE TO DROP SOUTHEAST THROUGH THE REGION OVERNIGHT AS THE
MID-LEVEL SHORTWAVE TROUGH DIVES INTO MN BY 13/06Z. NAM/GFS/SREF/GEM
ALL SHOWING SOME QPF BEING SQUEEZED OUT ACROSS THE AREA WITH THE
INTERACTION OF THESE TWO WEATHER FEATURES. THE NAM ESPECIALLY...
SHOWS VERY RESPECTABLE 850-700MB FRONTOGENETIC FORCING ACCOMPANIED
WITH SOME NEGATIVE EPV PROPAGATING THROUGH THE AREA DURING THE
06-15Z TIME FRAME. LIFT APPEARS TO MAXIMIZE IN THE 09-12Z TIME FRAME
ALONG/SOUTH OF THE I-90 CORRIDOR. AS A RESULT...WENT FROM ONCE WAS A
DRY FORECAST TO A HIGH-CHANCE CATEGORY. APPEARS TEMPERATURES SHOULD
STAY UP SOMEWHAT OVERNIGHT AHEAD OF THE FRONT. MODEL
SOUNDINGS/BUFKIT SHOW PRECIPITATION COULD FALL AS A SNOW/RAIN/SLEET
MIX WITH WARMER TEMPERATURES. HOWEVER...WITH THE LIFT THAT IS
INDICATED...COULD BE MORE SNOW WITH INCREASED DYNAMIC COOLING. RIGHT
NOW...IT APPEARS PERHAPS 1-2 INCHES OF SNOW MAY BE POSSIBLE IF IT
FALLS AS MORE OF A SNOW-BURST. WILL PASS THIS CONCERN ONTO THE
EVENING SHIFT TO MONITOR.

THE MID-LEVEL WAVE MOVES EAST OF THE AREA BY FRIDAY AFTERNOON WITH
THE SURFACE COLD FRONT PUSHING SOUTH OF THE AREA. CONTINUED A CHANCE
OF RASN MIX MAINLY ALONG/SOUTH OF I-90 TO ACCOUNT FOR THIS.

TRANQUIL AND SLIGHT COOLER WEATHER WILL MOVE INTO THE AREA FRIDAY
NIGHT THROUGH SUNDAY AS HIGH PRESSURE BUILDS IN FROM CANADA/NORTHERN
PLAINS.

THE HIGH MOVES OFF INTO THE GREAT LAKES SUNDAY NIGHT AS A MID-LEVEL
SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN PLAINS. WAA/ISENTROPIC
LIFT INCREASES IN BETWEEN THESE TWO SYSTEMS FOR A CHANCE OF SNOW
LATER SUNDAY NIGHT.

&&

.LONG TERM...MONDAY THROUGH THURSDAY

13.06Z GFS AND 13.00Z LO-RES ECMWF SHOWING GOOD AGREEMENT WITH
NORTHRERN STREAM MID-LEVEL TROUGH/SURFACE COLD FRONT TRACKING EAST
ACROSS THE AREA MONDAY/MONDAY NIGHT. GFS INDICATING RESPECTABLE
AMOUNT OF MOISTURE TRANSPORT AND ISENTROPIC LIFT WIT FOR THE
LIKLIHOOD OF PRECIPITATION. TEMPERATURE PROFILES SUPPORT SNOW THROUGH EARLY
MONDAY MORNING HOURS...THEN MIXING WITH/CHANGING TO RAIN LATE
MORNING THROUGH THE AFTERNOON HOURS. THE TROUGH/SURFACE COLD FRONT
PUSHES EAST OF THE AREA MONDAY NIGHT WITH COLD AIR ADVECTION
POSSIBILY PUSHING PRECIPITATION TO ALL SNOW AGAIN THROUGH MONDAY
NIGHT. IF THIS HOLD TRUE...THERE APPEARS TO BE THE POTENTIAL FOR
SEVERAL INCHES OF SNOW...MAINLY NORTH OF THE I-90 CORRIDOR. WILL
HAVE TO CONTINUE MONITORING THIS.

13.06Z GFS AND 13.00Z LO-RES ECMWF STARTING TO COME INTO BETTER
AGREEMENT WITH RESPECT TO MORE SOUTH/EAST TRACK OF LOW EJECTING OUT
OF THE SOUTHERN PLAINS TUESDAY/WEDNESDAY TIME FRAME. THE LATEST GFS SEEMS
TO BE COMING AROUND TO THE MORE DOMINANT SOUTHERN STREAM ENERGY
WHICH EARLIER RUNS OF THE ECMWF HAD BEEN ADVERTISING. THIS WOULD
TAKE THE LOW MORE ON A MORE SOUTHWARD TRACK THROUGH THE OHIO RIVER
VALLEY REGION...KEEPING BULK OF PRECIPITATION SOUTH AND EAST OF THE
AREA. FOR NOW...WILL CARRY SMALLER CHANCES OF -RA/-SN THROUGH THE
PERIOD...AND HOPE LATER MODEL RUNS WILL CONTINUE TO RESOLVE THIS
ISSUE.

NORTHWEST FLOW WILL DOMINATE THE UPPER MISSISSIPPI RIVER VALEY
THURSDAY WITH THE GFS HINTING AT A WEAK DISTURBANCE RIPPLING
THROUGH. WILL LEAVE THURSDAY DRY FOR NOW.

&&

.AVIATION...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT. THIS
SYSTEM SHOULD GENERATE A PERIOD OF PRECIPITATION AND IFR CONDITIONS
BETWEEN 06Z-14Z 14MAR08...WHICH COULD OCCUR AS RAIN...SNOW OR SLEET.
AT KRST AND KLSE TAF SITES...VFR CONDITIONS EXPECTED TO RETURN AFTER
12Z AND 14Z FRIDAY RESPECTIVELY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM FORECASTER...DAS
AVIATION FORECASTER..........THOMPSON
Hazardous weather outlook, Mar 13, 3:35 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CDT THU MAR 13 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-141100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
335 PM CDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

AN UPPER LEVEL DISTURBANCE SHOULD BRING LIGHT SNOW...POSSIBLY MIXED
WITH LIGHT RAIN OR SLEET...LATE TONIGHT INTO EARLY FRIDAY MORNING.
SNOWFALL AMOUNTS COULD BE UP TO AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW...POSSIBLY MIXED WITH LIGHT RAIN OR SLEET...SHOULD BE
ONGOING IN AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 90 FRIDAY
MORNING. SNOWFALL AMOUNTS MAY BE UP TO AN INCH.

A STRONG LOW PRESSURE SYSTEM STILL LOOKS TO IMPACT THE UPPER MIDWEST
FOR MONDAY AND TUESDAY NEXT WEEK. THIS STORM CONTINUES TO SHOW THE
POTENTIAL FOR SIGNIFICANT PRECIPITATION ACROSS THE LOCAL AREA. WITH
WARM AND MOIST AIR WRAPPING INTO THE SYSTEM...IT IS DIFFICULT TO
DETERMINE JUST WHAT TYPE OF PRECIPITATION WILL FALL. IT COULD BE
RAIN...SNOW...OR A MIXTURE. IT IS TOO EARLY TO DETERMINE JUST HOW
MUCH OF AN IMPACT THIS SYSTEM WILL HAVE ON THE REGION...BUT THE
POTENTIAL IS THERE FOR A LATE WINTER STORM.

RISING WATER LEVELS ARE ALSO A CONCERN. WARM TEMPERATURES THIS WEEK
HAVE MELTED SOME OF THE SNOW COVER...AND THIS HAS RESULTED IN RISING
WATER LEVELS. ANY ADDITIONAL PRECIPITATION COULD RESULT IN EVEN
HIGHER WATER LEVELS...AND PERHAPS SOME FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:39 PM CDTRiver Flood WarningARXClayton22 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.